vistaril IV

  1. Hi, I'm a nursing student and I have a question about Vistaril. Why is IV Vistaril given slowly?
    •  
  2. 8 Comments

  3. by   JJFROG
    Unless there have been recent changes in available routes, Vistaril is only given IM, or PO.
  4. by   louloubell1
    IM is the only acceptable injection route as far as I know too.
  5. by   fab4fan
    Never IV...can cause extravasation!
  6. by   JohnnyGage
    ditto, ditto, ditto. never iv. if you're being taught this in school, question why.
  7. by   ashleyb
    disregard this post. wrong drug!!!
  8. by   JohnnyGage
    I once had a resident order Vistaril IV. He was a real p*ick who thought he knew everything one year out of school (of course). I refused to give it IV. He yelled and berated. I love it when they do that -- especially when I'm right. I simply said, "You want it given IV? Go ahead -- here's the syringe." As he was pushing, I was writing up the incident report. Of course the Vistaril infiltrated and the patient cursed up a storm -- and sued, I believe. Never saw the resident after that.
  9. by   fab4fan
    Are you thinking of Phenergan? That's given slowly IV...can burn like Hades if you just push it in.
  10. by   copperd
    Never, Never give Vistaril IV, check your PDR. OB pt lost an arm from this in Tennessee.

close